There was some post-op debate as to which pain killer to prescribe me seeing as I am an idiot and can't remember the difference between Endocet and Darvocet but I know I am allergic to ONE of them.
(And by allergic, I mean TONGUE SWELLING allergic.)
We've prescribed you Tramadol for pain but give us a call if you develop any itching or a rash.
At some point later in the afternoon I took the prescribed pain killer.
And at some point afterwards I noticed another red patch on my belly.
Hmm. This must be the rash they were telling me to look for.
I called my surgeon's office. It was 7pm so his service patched me through to him and we decided to change my pain killer since that was the ONLY pill I had taken so far.
He called in the new prescription as well as an oral steroid pack to offset the allergic reaction and prevent the rash from turning into something worse.
(He also gave my his cell phone number. Just one of the many reasons I love him.)
The red patches were warm to the touch and itchy. Very itchy.
I had changed out of my clothes when I came home following the surgery, thinking it might have been from my laundry detergent.
(For the week prior to my surgery, I washed everything with Downy so as not to irritate my tender post-op boobies. I never use Downy.)
Still it was difficult to tell if it was the meds or the detergent.
No matter, the oral steroid would take care of it.
All-in-all I was feeling pretty good by the time I went to bed. My pectoral muscles were a little sore from the surgery.
Getting Climbing into our pillow top King-size bed proved challenging (because I could not use my arms to support myself AT ALL), but thanks to my Mom and Prince Charming and a LOT of pillows I was able to get comfortable and a decent night's rest.
What I didn't know is that the rash... was spreading.